Top
20
Doctor insights on: I Had An Allergic Reaction To Face Wash

Share
1

1
How can I tell if I had an allergic reaction to aveeno (oatmeal) face wash?

How can I tell if I had an allergic reaction to aveeno (oatmeal) face wash?

Face wash: It is most likely that aveeno (oatmeal) face wash is an irritant and causes skin rashes in your face. In order to tease this out, you need to come see an allergist.

Dr. John Chiu
2,615 Doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


2

2
How do I know if I have an allergic reaction or a chemical burn? I used a new face wash and my face is itching, burning and I have small zits showing

How do I know if I have an allergic reaction or a chemical burn? I used a new face wash and my face is itching, burning and I have small zits showing

Can be difficult: Telling the difference between a chemical burn and local allergic reaction can sometimes be tricky, but in general an allergic reaction would rapidly lessen with Benedryl and cool compresses while a burn would be more long lasting and eventually turn into peeling or flaking. Either way, avoiding the wash that caused it would be wise.

See 1 more doctor answer
3

3
Can it be an allergic reaction if my face is swollen from using neutrogena face wash and benzaclin (clindamycin and benzoyl peroxide)?

Can it be an allergic reaction if my face is swollen from using neutrogena face wash and benzaclin (clindamycin and benzoyl peroxide)?

Yes: I have seen this in patients. Sometimes people can tolerate one or the other item but not the two when used together. Best to stop using them. Take an antihistamine (allegra (fexofenadine) zyrtec, check the labels) and try something else. If the eaction gets worse see your dr.

7

7
Had an allergic reaction to MRI contrast (face got swollen) Hoe do I prevent that from happening again?

Had an allergic reaction to MRI contrast (face got swollen) Hoe do I prevent that from happening again?

If possible,: Perform the MRI without contrast or have your doctor consider alternative tests. If avoidance is not an option, and the contrast is necessary, most facilities will have a pre-treatment regimen consisting of a steroid and possibly other medications to minimize the chance of a reaction.

9

9
I had an allergic reaction to food and there is a rash on my face how do I get rid of it?

I had an allergic reaction to food and there is a rash on my face how do I get rid of it?

Urticaria: The fancy name for what you have is called "urticaria". If you didn't do anything the rash will clear on it's own. However, to speed up the process take 1 Claritin (loratadine) every morning. In addition, rub in 1%hydrocortisone cream 2 times each day for 20 seconds. Avoid caffeine and alcohol as these tend to increase the appearance of the redness.

See 1 more doctor answer
10

10
What should I do if I had an allergic reaction to laser hair removal on my face?

What should I do if I had an allergic reaction to laser hair removal on my face?

Call your derm: This can be problematic, especially on the face as laser treatment can cause severe skin irritation in some people, always try a conspicuous spot before the face to determine your reaction to it. Call your doctor who did the procedure and inform the, m of what is happenign.

11

11
Had an allergic reaction now I have what looks like a allergy spot on my penis head. How do I know it's not herpes?

Had an allergic reaction now I have what looks like a allergy spot on my penis head. How do I know it's not herpes?

Probably not: An allergic reaction should not lead to herpes...But wondering what was allergic reaction and if you know you had herpes in past (ie.? Same raah you had before) however if it doesn't look like prior "rash" (or never had herpres) see your dr. If doesn't get better.

12

12
Could use your help docs! My face is swollen, especially around my eyes, because I think I had an allergic reaction what should I do?

Could use your help docs! My face is swollen, especially around my eyes, because I think I had an allergic reaction what should I do?

Eye swelling: Allergies can cause mild swelling around the eyes. This is usually associated with mild irritation and itching. Pustular secretions, significant pain or visual changes can be more severe and require antibiotics. Over the counter eye drops may help allergies temporarily. Significant pain or swelling should be evaluated by your doctor.

13

13
I woke up yesterday with a swollen red face. Used benedryl assuming I had an allergic reaction to a cream. Today hasn't changed too much. Aloe burns.

I woke up yesterday with a swollen red face. Used benedryl assuming I had an allergic reaction to a cream. Today hasn't changed too much. Aloe burns.

Sounds more serious: Consider a visit to local physician/urgent care for evaluation for other offending agents and treatment with stronger meds. Do it now because protection of your delicate facial structures is important. Let me know how you respond to care.

18

18
I have had an allergic reaction to Bactrim, I currently have hives from head to toe, literally. What dose of benadryl can I take?

I have had an allergic reaction to Bactrim, I currently have hives from head to toe, literally. What dose of benadryl can I take?

Depends: Benadryl is sedating and interacts with alcohol and other sedating meds. 25mg is usually a good starting point. Always read and follow the directions provided with any otc medication. Also recommend a long-acting medication such as cetirizine for sustained effect when treating new hives) Notify the treating physician and, if hives occur in other circumstances, see an Allergist.

19

19
I've had an allergic reaction (skin rash) to a dose increase of sertraline. The rash is on my face, neck, chest, back and arms. I took a full 25 mg dose 1x and woke up with a slight rash on my face. Took a 2nd 25 mg dose and the rash is now everywhere

I've had an allergic reaction (skin rash) to a dose increase of sertraline. The rash is on my face, neck, chest, back and arms. I took a full 25 mg dose 1x and woke up with a slight rash on my face. Took a 2nd 25 mg dose and the rash is now everywhere

See MD: Contact your prescribing doctor without delay for advice. Rash from sertraline has been reported, but is not common. Doctor needs to see your rash and advise. If you can't reach your doctor, go to urgent care or ED for proper diagnosis and guidance. Hope you feel better soon.

See 1 more doctor answer
Dr. John Chiu
1,037 Doctors shared insights

Allergic Reaction (Definition)

Sensitivities to substances, called allergens, that come into contact with the skin, nose, eyes, respiratory tract, and gastrointestinal tract. They can be inhaled into the ...Read more


Washing (Definition)

As soon as possible after being exposed to poison oak or poison ivy, washing the skin and clothes well can help reduce exposure to the offending oil and the ...Read more